Alert archive / New Mexico / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 112, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 23, 2007, 5:08 PM MDT for Curry County, New Mexico. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2007, 5:08 PM MDT (23:08 UTC)
- Expired
- Jun 23, 2007, 6:15 PM MDT
- In force
- 67 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Curry County, NM
The radar
The Cannon AFB radar (KFDX), 42 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 11.1 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -197 J/kg
- Mixed-layer LCL
- 1926 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 232308 SVRABQ NMC009-240015- /O.NEW.KABQ.SV.W.0112.070623T2308Z-070624T0015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 508 PM MDT SAT JUN 23 2007 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CURRY COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 615 PM MDT * AT 503 PM MDT...SKYWARN SPOTTERS REPORTED A SEVERE THUNDERSTORM PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR BROADVIEW...OR ABOUT 27 MILES NORTH OF CLOVIS...AND MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PLEASANT HILL AROUND 615 PM MDT... THIS SEVERE THUNDERSTORM IS CAPABLE OF VERY LARGE HAIL WHICH CAN CAUSE INJURY AND PROPERTY DAMAGE. TAKE SHELTER NOW. LAT...LON 3489 10303 3487 10336 3448 10343 3449 10304 $$ 19
2 follow-up statements
000 WWUS55 KABQ 232335 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 533 PM MDT SAT JUN 23 2007 NMC009-240015- /O.CON.KABQ.SV.W.0112.000000T0000Z-070624T0015Z/ CURRY- 533 PM MDT SAT JUN 23 2007 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL CURRY COUNTY UNTIL 615 PM MDT... AT 532 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 8 MILES SOUTH OF BROADVIEW...OR ABOUT 21 MILES NORTH OF CLOVIS...MOVING SOUTHWEST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RANCHVALE AROUND 555 PM MDT... THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3489 10303 3487 10336 3448 10343 3449 10304 $$ 19
000
WWUS55 KABQ 240000
SVSABQ
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
559 PM MDT SAT JUN 23 2007
NMC009-240015-
/O.CON.KABQ.SV.W.0112.000000T0000Z-070624T0015Z/
CURRY-
559 PM MDT SAT JUN 23 2007
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL CURRY
COUNTY UNTIL 615 PM MDT...
AT 557 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED OVER CENTRAL CURRY COUNTY...OR ABOUT 22 MILES
NORTHWEST OF CLOVIS...MOVING SOUTHWEST AT 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL CENTRAL CURRY COUNTY EAST OF FIELD AROUND 610 PM MDT...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INSIDE A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3479 10326 3478 10348 3468 10347 3468 10358
3458 10352 3449 10329
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:08 PM MDT, 2 hours earlier.
Area forecast discussion, Jun 23, 3:08 PM MDT, 2 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 308 PM MDT SAT JUN 23 2007 .DISCUSSION...WITH THE EXCEPTION OF A FEW RELATIVELY MINOR VARIANCES IN T STORM COVERAGE AND DISTRIBUTION AND THE DEGREE OF NIGHTTIME EAST WIND INTRUSIONS BELOW PASSES/GAPS IN CENTRAL MT CHAIN...THERE WILL BE NO FUNDAMENTAL FCST VARIATIONS FOR THE NEXT SEVERAL DAYS. WHAT IS IN THE PROCESS OF BECOMING THE UPPER LEVEL HIGH THAT WILL NOT DIE WILL CONTINUE TO BE ANCHORED OVER THE WESTERN PART OF THE STATE. THIS HIGH WILL BECOME GRADUALLY MORE TILTED IN TIME TO A MORE SW TO NE ORIENTATION BY THE EFFECTS OF WEAK DISTURBANCES IN THE WESTERLIES ON THE NW SIDE OF IT AND EASTERLIES ON THE SE SIDE OF IT. LOOKS TO BE AT LEAST A SLIGHT DOWNTURN IN CONVECTION SUNDAY...MON...AND POSSIBLY TUE BEFORE THE GFS DECIDES THAT THERE WILL BE A WEAK TO MODERATE WESTWARD SURGE OF LOW LEVEL MOISTURE. NOT CERTAIN ATTM WHY THIS WILL OCCUR...BUT GFS IS KNOWN FOR NOT BEING AS AGGRESSIVE AS THE NAM/WRF WITH THESE...SO DON/T WANT TO DISCOUNT COMPLETELY THUS KEPT THE SMALL DEGREE OF INCREASE IN CONVECTION NEARER THE CENTRAL MT CHAIN AND WESTWARD FOR MIDWEEK. NOT CONVINCED IT WILL GET QUITE AS FAR W AS WE CURRENTLY HAVE INDICATED...BUT WILL STAY WITH IT FOR NOW. LATE WEEK AND BEYOND THE GFS AND TO A LITTLE LESSER DEGREE THE ECMWF WANT TO DROP AN UPPER LEVEL LOW OR TROUGH DOWN INTO THE EASTERLIES ACROS S CENTRAL TX THEN GRADUALLY SHIFT IT WESTWARD UNDER THE OVERSTAYING-ITS- WELCOME HIGH OVER THE STATE. AS OF NOW IT DOESN/T LOOK ALL THAT LIKELY THIS THIS NEW DEVELOPMENT WILL SUFFICIENTLY DISLODGE THE HIGH FAR ENOUGH TO W OR N TO BRING ALL THAT MUCH MORE MOISTURE INTO NM...BUT TIME WILL TELL. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 57 99 56 97 / 0 0 0 0 GALLUP.......................... 47 95 48 93 / 0 0 0 0 GRANTS.......................... 51 94 49 94 / 10 0 0 0 GLENWOOD........................ 52 96 52 96 / 10 5 5 5 CHAMA........................... 43 86 42 87 / 10 5 5 5 LOS ALAMOS...................... 55 88 53 92 / 10 5 5 0 RED RIVER....................... 41 82 42 84 / 10 10 5 10 TAOS............................ 49 92 48 93 / 10 5 5 0 SANTA FE........................ 54 91 58 93 / 20 10 5 0 SANTA FE AIRPORT................ 57 93 56 95 / 20 5 5 0 ESPANOLA........................ 58 94 53 99 / 10 5 5 0 ALBUQUERQUE HEIGHTS............. 68 96 67 98 / 20 5 5 0 ALBUQUERQUE VALLEY.............. 65 97 60 97 / 20 5 5 0 ALBUQUERQUE FOOTHILLS........... 64 94 59 97 / 20 5 5 0 ALBUQUERQUE WEST MESA........... 66 96 63 101 / 20 5 5 0 SOCORRO......................... 63 98 61 97 / 20 5 5 0 SANDIA PARK/CEDAR CREST......... 57 89 51 91 / 20 10 5 0 MORIARTY/ESTANCIA............... 54 94 53 92 / 30 10 10 0 CARRIZOZO....................... 61 92 63 98 / 30 10 10 5 RUIDOSO......................... 55 85 55 87 / 30 10 10 10 RATON........................... 52 91 53 92 / 10 10 0 5 LAS VEGAS....................... 51 88 52 89 / 20 10 5 5 ROY............................. 58 91 58 88 / 20 10 5 5 CLAYTON......................... 59 91 62 92 / 20 5 0 5 SANTA ROSA...................... 61 94 59 94 / 30 10 10 5 TUCUMCARI....................... 62 95 64 96 / 30 10 5 5 FORT SUMNER..................... 64 96 65 92 / 30 10 10 5 CLOVIS.......................... 64 94 65 94 / 30 10 10 5 PORTALES........................ 64 95 66 95 / 30 10 10 5 ROSWELL......................... 66 96 68 98 / 20 10 10 5 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 43
Hazardous weather outlook, Jun 23, 5:37 AM MDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 537 AM MDT SAT JUN 23 2007 NMZ001>021-026-241200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 537 AM MDT SAT JUN 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER... A FEW STRONG THUNDERSTORMS ARE POSSIBLE OVER THE EASTERN PLAINS THIS AFTERNOON AND EVENING. THE STRONGER STORMS COULD PRODUCE HAIL AROUND ONE HALF INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH...HEAVY RAIN AT RATES UP TO THREE QUARTERS OF AN INCH PER HOUR AND MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 44
In the hours before
Special weather statement, Jun 23, 2:47 PM MDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 247 PM MDT SAT JUN 23 2007 NMZ005-232130- NORTHEAST HIGHLANDS- 247 PM MDT SAT JUN 23 2007 ...STRONG THUNDERSTORMS MOVING SOUTH THROUGH WESTERN SAN MIGUEL COUNTY... AT 247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER...FROM 10 MILES SOUTHEAST OF WATROUS TO NEAR ANTON CHICO. . MOVEMENT WAS SOUTH AT 20 MPH.
Special weather statement, Jun 23, 3:51 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 351 PM MDT SAT JUN 23 2007 NMZ012-232230- CONCHAS LAKE/GUADALUPE COUNTY- 351 PM MDT SAT JUN 23 2007 ...STRONG THUNDERSTORM MOVING SOUTH THROUGH GUADALUPE COUNTY AT 350 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER MOVING SOUTH THROUGH CENTRAL AND WESTERN PORTIONS OF GUADALUPE COUNTY. MOTORISTS TRAVELING ALONG INTERSTATE 40 NEAR SANTA ROSA SHOULD BE ON THE LOOKOUT FOR THESE STRONG STORMS.
Local storm report, Jun 23, 5:07 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
507 PM MDT SAT JUN 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL BROADVIEW 34.82N 103.21W
06/23/2007 E1.75 INCH CURRY NM TRAINED SPOTTER
&&
GUYERNearby
Severe Thunderstorm Warnings in New Mexico, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.